Ohio, 2004Hail and Damaging Winds in Ohio, June 14, 2004
June 14, 2004 · NWS CLE · 29 events in 27 counties and zones
27 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $547,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 14, 2:11 PM EST, 14 minutes earlier.
Area forecast discussion, Jun 14, 2:11 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
311 PM EDT MON JUN 14 2004
.DISCUSSION...
BOW ECHO IS RACING RAPIDLY EAST ACROSS THE AREA THIS AFTERNOON.
LINE IS INTENSIFYING AND INCREASING IN AREAL COVERAGE WITH TIME.
UNSTABLE ATMOSPHERE AHEAD OF THE BOW ECHO WILL SUSTAIN ACTIVITY AS
IT MOVES EAST ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL PRODUCE STRONG GUSTY WINDS WITH POTENTIAL FOR
LARGE HAIL. RAINFALL AMOUNTS APPEAR TO BE AROUND ONE INCH WITH THE
LINE WHICH HELPS WITH FLOODING POTENTIAL ACROSS THE AREA.
AFTER LINE MOVES THROUGH THE AREA THIS EVENING...WILL KEEP MENTION
OF A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EXTREME
WESTERN PORTIONS OF THE AREA AND CHANCE POPS IN THE EAST. WEAK
SHORTWAVE MOVES EAST OF THE AREA WITH THE BOW ECHO FOLLOWED BY
ANOTHER SHORTWAVE TROUGH MOVING EAST ACROSS THE AREA OVERNIGHT
TONIGHT. NVA BEGINS TO BUILD INTO THE AREA AFTER MIDNIGHT TO BEGIN
SETTING UP A PATTERN OF DRY WEATHER FOR TUESDAY THROUGH AT LEAST
WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD ACROSS THE AREA TUESDAY
AND SHIFT EAST BY TUESDAY NIGHT. AIR MASS WILL REMAIN QUITE WARM ON
TUESDAY WITH LOWS TONIGHT AND TUESDAY NIGHT IN THE 60S AND HIGHS ON
TUESDAY IN THE MIDDLE LOWER TO MIDDLE 80S.
ANOTHER TROUGH WILL APPROACH THE FORECAST AREA WEDNESDAY AND WILL
BRING A SHOT OF SHOWERS AND THUNDERSTORMS TO THE AREA ONCE AGAIN.
UPPER LEVEL VORT MAX WILL LIFT NORTH INTO THE FORECAST AREA
WEDNESDAY NIGHT BRINGING THE BEST CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA. WARM FRONT WILL LIFT NORTH ACROSS THE
FORECAST AREA WEDNESDAY AFTERNOON WHERE IT WILL BECOME NEARLY
STATIONARY OVER LAKE ERIE WHILE A WEAK WAVE OF LOW PRESSURE MOVES
NORTHEAST ALONG THE BOUNDARY THURSDAY.
AFTER WAVE MOVES EAST OF THE AREA...THE WHOLE PACKAGE SHIFTS SOUTH
OF THE FORECAST AREA THURSDAY NIGHT SETTING UP FOR A DRY DAY ON
FRIDAY. WILL ALSO KEEP SATURDAY DRY FOR NOW AS NEXT STORM SYSTEM
TRACKS TOWARD THE FORECAST AREA. PRECIPITATION MAY HOLD OFF UNTIL
SATURDAY EVENING. SYSTEM WILL MOVE FAIRLY FAST THROUGH THE AREA BUT
WILL CARRY A CHANCE INTO SUNDAY FOR MORE SHOWERS AND THUNDERSTORMS.
CONSENSUS IS THAT UPPER LEVEL SYSTEM WILL STAY FAR ENOUGH NORTH IN
CANADA THAT WE CAN LEAVE MONDAY DRY FOR NOW.
EXPECTING A BIT OF A COOL DOWN AS BROAD UPPER LEVEL TROUGH SETS UP
NORTH OF THE FORECAST AREA BUT ZONAL FLOW WILL DOMINATE THE FORECAST
AREA PUMPING COOL AIR MASS INTO THE AREA. HIGHS WILL BE IN THE
LOWER 70S WITH A WARMING TREND INTO THE WEEKEND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH IN EFFECT FOR LUCAS...WOOD...HANCOCK...OTTAWA...
SANDUSKY...SENECA...WYANDOT...ERIE...HURON...ASHLAND...MARION...
MORROW...CRAWFORD...LORAIN...CUYAHOGA...MEDINA...ASHLAND...
RICHLAND...KNOX...HOLMES...WAYNE...STARK...AND SUMMIT UNTIL 1 AM
TUESDAY.
SEVERE THUNDERSTORM WATCH FOR ALL OF NORTHERN OHIO UNTIL 6 PM.
PA...NONE.
&&
LOMBARDY
Hazardous weather outlook, Jun 14, 6:18 AM EST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
718 AM EDT MON JUN 14 2004
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141417-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
718 AM EDT MON JUN 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
THERE IS A CHANCE OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT.
MOIST AND UNSTABLE AIR IS ACROSS NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
REGION THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF
THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE WEDNESDAY AND
WEDNESDAY NIGHT AS A COLD FRONT MOVES INTO THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 14, 12:13 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
113 PM EDT MON JUN 14 2004
OHZ003-006>008-017-018-027-028-141906-
CRAWFORD OH-HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH-
WOOD OH-WYANDOT OH-
113 PM EDT MON JUN 14 2004
...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM...
...FLOOD WATCH IS IN EFFECT UNTIL 1 AM...
A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO MOVE THROUGH
NORTHERN INDIANA AT 50 MILES AN HOUR. WITH THIS CURRENT MOVEMENT
THIS LINE OF STORMS WILL ENTER NORTHWEST OHIO AROUND 2 PM AND INTO
THE TOLEDO...BOWLING GREEN AND FINDALY METRO AREAS BY 3 PM.
THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND
HEAVY RAIN. A FLOOD WATCH ALSO REMAINS IN EFFECT FOR MUCH OF THE
AREA. RAINFALL AMOUNTS OF LESS THAN AN INCH AN HOUR COULD BEGIN TO
PRODUCE FLOODING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Thunderstorm Wind, Lucas
- When
- June 14, 2:25 PM EST to 2:48 PM EST
- Where
- Lucas County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.183, -81.200
Thunderstorm winds downed several trees and dozens of large limbs across the county. A garage was heavily damaged by a fallen tree in Toledo.
Thunderstorm Wind, Wood
- When
- June 14, 2:45 PM EST to 3:00 PM EST
- Where
- Wood County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.933, -83.083
Thunderstorm winds downed a few trees and large limbs across the county. A mobile home in Rudolph was damaged by a fallen tree.
Thunderstorm Wind, Hancock
- When
- June 14, 2:45 PM EST
- Where
- Hancock County, Findlay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.400, -83.633
Thunderstorm winds downed a few large tree limbs.
Thunderstorm Wind, Seneca
- When
- June 14, 3:10 PM EST to 3:14 PM EST
- Where
- Seneca County, Bascom
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.867, -82.300
Thunderstorm winds downed six trees in Fostoria and a few more south of Bascom. A home in Fostoria was heavily damaged by a fallen tree.
Thunderstorm Wind, Ottawa
- When
- June 14, 3:15 PM EST
- Where
- Ottawa County, Marblehead
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.400, -82.817
Thunderstorm winds downed a few trees.
Thunderstorm Wind, Crawford
- When
- June 14, 3:30 PM EST
- Where
- Crawford County, Benton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.717, -82.067
Thunderstorm winds downed one tree and one large limb.
Thunderstorm Wind, Wyandot
- When
- June 14, 3:30 PM EST
- Where
- Wyandot County, Upper Sandusky
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.133, -82.567
Thunderstorm winds downed one tree and several large limbs.
Thunderstorm Wind, Erie
- When
- June 14, 3:40 PM EST
- Where
- Erie County, Castalia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.717, -81.250
Thunderstorm winds downed one tree and one large limb.
Thunderstorm Wind, Huron
- When
- June 14, 3:55 PM EST
- Where
- Huron County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.550, -82.833
Thunderstorm winds downed many trees across the county.
Thunderstorm Wind, Lorain
- When
- June 14, 4:05 PM EST to 4:20 PM EST
- Where
- Lorain County, Countywide
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $90,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.467, -81.683
A 65 mph thunderstorm wind gust was measured in Elyria. Around three dozen trees were downed in the county. At least two homes in North Ridgeville were damaged by fallen trees.
Thunderstorm Wind, Marion
- When
- June 14, 4:10 PM EST
- Where
- Marion County, Caledonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.467, -80.767
Thunderstorm winds downed one tree and several large limbs.
Thunderstorm Wind, Richland
- When
- June 14, 4:18 PM EST to 4:40 PM EST
- Where
- Richland County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.250, -80.883
Thunderstorm winds downed over two dozen trees across the county.
Thunderstorm Wind, Ashland
- When
- June 14, 4:20 PM EST to 5:45 PM EST
- Where
- Ashland County, Ashland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.967, -81.117
Thunderstorm winds downed a few trees in the county.
Thunderstorm Wind, Morrow
- When
- June 14, 4:25 PM EST
- Where
- Morrow County, Mt Gilead
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.633, -83.650
Thunderstorm winds downed a few large tree limbs.
Thunderstorm Wind, Medina
- When
- June 14, 4:30 PM EST
- Where
- Medina County, Medina
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.167, -81.517
Thunderstorm winds downed one tree and a few large limbs.
Thunderstorm Wind, Cuyahoga
- When
- June 14, 4:40 PM EST
- Where
- Cuyahoga County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.417, -82.467
Thunderstorm winds downed several trees across the county.
Thunderstorm Wind, Wayne
- When
- June 14, 4:50 PM EST
- Where
- Wayne County, Craigton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 41.133, -83.283
Thunderstorm winds downed trees near Craigton and Shreve.
Thunderstorm Wind, Summit
- When
- June 14, 5:00 PM EST to 5:25 PM EST
- Where
- Summit County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.833, -83.283
Thunderstorm winds downed several trees and large limbs across the county.
Thunderstorm Wind, Lake
- When
- June 14, 5:00 PM EST
- Where
- Lake County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.533, -81.200
Thunderstorm winds downed several trees in the eastern half of the county.
Thunderstorm Wind, Portage
- When
- June 14, 5:10 PM EST
- Where
- Portage County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.100, -80.750
Thunderstorm winds downed over two dozen trees in the county. Trees were reported downed in Ravenna, Kent, Aurora, Brimfield, Mantua and Shalersville.
Hail, Geauga
- When
- June 14, 5:13 PM EST
- Where
- Geauga County, Thompson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.550, -81.933
Penny size hail was observed.
Thunderstorm Wind, Geauga
- When
- June 14, 5:15 PM EST to 5:30 PM EST
- Where
- Geauga County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.750, -80.750
Thunderstorm winds downed many trees and large limbs across the county.
Thunderstorm Wind, Ashtabula
- When
- June 14, 5:25 PM EST to 5:55 PM EST
- Where
- Ashtabula County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.783, -82.533
Thunderstorm winds downed several trees and large limbs across the county.
Thunderstorm Wind, Trumbull
- When
- June 14, 5:25 PM EST
- Where
- Trumbull County, Leavittsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.283, -82.117
Thunderstorm winds downed several trees.
Thunderstorm Wind, Holmes
- When
- June 14, 5:30 PM EST to 5:55 PM EST
- Where
- Holmes County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.633, -82.967
Thunderstorm winds downed over two dozen trees and large limbs across the county.
Thunderstorm Wind, Trumbull
- When
- June 14, 5:30 PM EST to 5:50 PM EST
- Where
- Trumbull County, Greene Center
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.550, -82.750
Thunderstorm winds estimated at 70 mph downed many trees in northern Trumbull County.
Hail, Mahoning
- When
- June 14, 5:40 PM EST
- Where
- Mahoning County, Austintown
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.033, -83.650
Penny size hail was observed north of Austintown.
Thunderstorm Wind, Stark
- When
- June 14, 5:45 PM EST
- Where
- Stark County, Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.700, -81.050
Thunderstorm winds downed several trees in Lexington Township.
Thunderstorm Wind, Knox
- When
- June 14, 6:10 PM EST
- Where
- Knox County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.133, -81.867
Thunderstorm winds downed several trees in the eastern and southern portions of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Kansas, June 14 to 15, 2004$1.4 million · 1 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 14, 2004$1.3 million · 1 in hail · 3 events
- Flash Flood and Flood in Ohio, June 14 to 15, 2004$1.2 million · 2 events
- Damaging Winds in Pennsylvania, June 14, 2004$800,000 · 65 kt wind · 2 events
- Flooding in Ohio, June 14 to 15, 2004$200,000 · 2 events
- Lightning Strike in New York, June 14, 2004$200,000 · 1 event
- Hail and Damaging Winds in Kansas, June 14 to 15, 2004$100,000 · 65 kt wind · 12 events
- Hail and Damaging Winds in Michigan, June 14, 2004$90,000 · 1 in hail · 7 events
- Flood in Pennsylvania, June 14, 2004$100,000 · 1 event
- Flood in Virginia, June 14, 2004$100,000 · 1 event
- Hail in Kansas, June 14, 2004$72,000 · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Maryland, June 14, 2004$17,000 · F1 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408548, 5407944, 5407948, 5408549, 5408550, 5407858, 5407861, 5408546, 5408634, 5408551, 5407859, 5407860, 5407957, 5408630, 5407951, 5408547, 5408631, 5407947, 5407954, 5407956, 5407949, 5407950, 5407946, 5408633, 5407945, 5408632, 5407952, 5407953, 5407955.